Hi, I had restylane in my lips for the first time 4 weeks ago. I was unhappy as there was next to no difference from before, and one side had more product in than the other. So I went back a week ago, and she suggested that she add more volume, as she felt it would be ok for may face and would also help to even things out. Now I am left with this disaster! They are lumpy, assymetric, and little clear globules have collected on the insides. This cost £455 in total, what can I do?
Lumpy Lips! Please Help, Am Devastated? (photo)
Doctor Answers (12)
Lumpy lips fix
Looks like too much product was injected. Luckily this product (Restylane) typically starts going away in a month or so and rarely lasts more than 6 months. Massage should help but if you want them to go down quickly, find a local cosmetic/plastic surgeon experienced with hyaluronidase and they can help you out (near instant fix).
If you jsut had another round of filler, you may have to give it time for the swellng to come down. If it was very recent, you may want to massage the lumps to flatten them. Best to discuss with your doctor.
Occasionally, lumps can occur. Massaging them can help reduce them and can assist with making the lips appear more even. Hyaluronadase can be injected to help dissolve the product. Prior to doing that, I would advise that you return to the clinic to discuss the concerns and seek the advice of the doctor. If you are uncomfortable with the clinic or doctor, seek the advice of a dermatologist or cosmetic plastic surgeon in your area.
You might also like...
Restylane injection to lips - uneven results
Usually waiting a few weeks will give you the true picture on your Restylane swelling.
If things are intolerable, you can have your lips injected with hyaluronidase to dissolve the filler.
Hyaluronidase can help
If however your results are still dissatisfactory once the swelling goes down, you can consider hyaluronidase. Hyaluronidase is a soluble protein enzyme that is typically used to break down the hyaluronic acid found in Restylane and Juvederm. The solution works by breaking up — and helping the body to reabsorb — the filler introduced to the body during the hyaluronic acid injection. It accomplishes this by increasing tissue permeability, splitting the molecular bonds holding the hyaluronic acid together and promoting the natural cellular processes responsible for its diffusion. Please see your injector to find out if hyaluronidase is suitable for you.
Lip augmentation and lumps
- I would dissolve a little of the Restylane where the lumps are with hyaluronidase
- It looks like you tried adding more and it did not solve your problem and we don't want your lips getting too big
- I would research someone who does a lot of lip injections where you live for a second opinion
Restylane in lips
Hi! So sorry you were unhappy. Restylane can be a great filler for lip volume. Since it has been 4 weeks, the initial swelling should have gone down by now. If you are still unhappy, the antidote to the hyaluronic acid in Restylane can be applied to eat up the product. It may take more than one injection of the hyaluronidase. Best of luck!
Restylane in lips
This is why I always recommend being conservative when augmenting the lips with any filler. It's not hard to place the right amount of filler in the lips if you are an experienced injector. This was obviously somewhat overdone. The good news is a small injection of hyaluronidase into the lips will completely or partially dissolve the restylane. Or you could wait a while and it will eventually go away on it's own.
My goodness...think there's a problem
overall at a week you seem to be too puffy and lumpy just from the picture...while time may allow some of the puffiness to resolve...I think you'll need something in addition...looks like the proportions of upper lip to lower lip are off...sometimes very firm pressure can equalize some of the product...maybe several minutes of squeezing several times a day for up to a week...but if you're still unhappy in another week...then it's time to see a specialist with the idea in mind of removing the product with hyaluronidase injections and after everything neutralizes...then if you want to persist, see someone who specializes in cosmetic dermatology or plastic surgery for consideration of treatment...
sorry for the problem...thankfully it's not permanent...
Lumpy Lips! Please Help, Am Devastated?
Thank you for your question and photo. It looks like you have a bit of uneven placement of the product. This can be corrected by adding a little more to the right side indent, or using hyaluronidase to dissolve some of the product in the fuller area. Injections just like surgeries are very doctor dependent, and the more experience a doctor has, the better the result.
Pablo Prichard, MD
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.